Severe Enteropathy From Mycophenolate Mofetil.
The adverse effects of mycophenolate mofetil on the colon are well known. However, isolated small intestinal involvement resulting in diarrhea and severe weight loss is infrequently reported in the literature. We present the case of a 45-year-old woman on mycophenolate mofetil following renal transplant, who presented with abdominal pain and weight loss. An esophagogastroduodenoscopy and colonoscopy with biopsies were normal. A small bowel capsule study revealed extensive enteropathy of jejunum and ileum that was confirmed on a push enteroscopy with biopsies. Her symptoms completely resolved after being switched to enteric-coated mycophenolic acid.
ACG Case Rep J
Jehangir, A., Shaikh, B., Hunt, J., & Spiegel, A. (2016). Severe Enteropathy From Mycophenolate Mofetil.. ACG Case Rep J, 3 (2), 101-103. https://doi.org/https://doi.org/10.14309%2Fcrj.2016.13